Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 284, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 29, 2004, 7:00 PM CDT for Shelby County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2004, 7:00 PM CDT (00:00 UTC)
- Expired
- Jun 29, 2004, 8:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Shelby County, TX
The radar
The Shreveport radar (KSHV), 79 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1960 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:30 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 29, 2:30 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT TUE JUN 29 2004 .DISCUSSION... ACTIVITY TRYING TO BECOME MORE SCATTERED IN NATURE ACROSS NE TX AND CENTRAL LA. UPPER RIDGE AXIS HAS RETROGRADED WESTWARD TO JUST SOUTH OF THE LA COAST AND BELIEVE THIS HAS HURT THE SEA BREEZE ACTIVITY TODAY...AT LEAST ACROSS SW LA. STILL...CONVECTION IS STARING TO LIGHT UP ACROSS SE TX AND THIS ACTIVITY SHOULD CONTINUE MOVING NE INTO OUR DEEP EAST TEXAS AREAS THIS EVENING. BECOMING INCREASINGLY CONCERNED ABOUT CONVECTION ACROSS SOUTHERN AND CENTRAL TEXAS FOR TONIGHT. GFS GENERATES LARGE MCV ACROSS THIS REGION THIS EVENING AND MOVES IT NORTHEAST OVERNIGHT. LOW LEVEL JET IS EXPECTED TO BE STRONGER TONIGHT THAN LAST NIGHT...THIS WOULD HELP SUSTAIN THIS SYSTEM WHEN AND IF IT DEVELOPS. HAVE GONE A LITTLE HIGHER ON POPS ACROSS THE WEST HALF TONIGHT AND THE NORTHWEST TWO THIRDS FOR WEDNESDAY TO ACCOUNT FOR THIS. PRECIPITABLE WATER VALUES REMAIN HIGH...NEAR TWO INCHES ACROSS THE REGION AND WE WILL CONTINUE TO CONCERN OURSELVES WITH ISOLATED LOCALLY HEAVY RAINFALL AMOUNTS WITH ANY STORMS THIS EVENING THROUGH WEDNESDAY. GFS HAS COME AROUND TO THE ETA SOLUTION OF A MUCH SLOWER TROUGH LIFTING OUT OF TX INTO OK AND S KS BY LATE THURSDAY. THIS IN RESPONSE TO RIDGE AXIS BUILDING IN THE WAKE OF THE TROUGH...ACROSS THE SOUTHERN GREAT BASIN. AS A RESULT...REGION TRANSITIONS INTO NW FLOW ON FRIDAY AND INTO THE WEEKEND. AS WAS SAID YESTERDAY...THIS WILL HELP TO SHUNT THE TROPICAL LIKE AIRMASS CURRENTLY IN PLACE...EASTWARD YET RIPPLES IN THIS FLOW WILL KEEP THE REGION IN A RATHER UNSETTLED PATTERN THROUGH THE HOLIDAY WEEKEND AND INTO NEXT WEEK. AFTER SATURDAY...HAVE LEFT CHANCE POPS IN THE FORECAST THROUGH DAY 7 TO ACCOUNT FOR THIS. PRELIMS TO FOLLOW...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 72 84 71 87 / 30 50 30 40 MLU 71 86 71 87 / 30 40 30 40 TXK 71 81 71 84 / 40 50 30 40 TYR 70 81 71 86 / 40 50 30 40 LFK 71 84 71 89 / 40 50 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 29, 12:00 PM CDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUN 29 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-301100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS CENTRAL OKLAHOMA INTO CENTRAL ARKANSAS THIS AFTERNOON AND TONIGHT. IN ADDITION...AN UPPER LEVEL DISTURBANCE OVER CENTRAL TEXAS THIS AFTERNOON WILL MOVE INTO NORTH TEXAS AND SOUTHERN OKLAHOMA TONIGHT. THESE FEATURES COMBINED WITH A VERY MOIST AND UNSTABLE ATMOSPHERE WILL GIVE THE AREA A CHANCE OF SHOWERS AND THUNDERSTORMS. WITH ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL COULD CAUSE FLASH FLOODING... ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. AN ISOLATED SEVERE STORM CAN NOT BE RULED OUT DURING THE AFTERNOON AND EARLY EVENING HOURS. HOWEVER NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION FOR THE REMAINDER OF THE WEEK. THIS WILL CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS INTO THE HOLIDAY WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Jun 29, 3:19 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CDT TUE JUN 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG 4 S JENA 31.63N 92.13W
06/27/2004 LA SALLE LA EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN. 2 HOMES DAMAGED BY FALLEN
TREES.
&&
MFThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:19 AM CDT | Flash Flood Warning | SHV | Union | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.